Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 503, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 15, 2003, 4:12 PM CDT for Covington County, Simpson County, Smith County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2003, 4:12 PM CDT (21:12 UTC)
- Expired
- Jun 15, 2003, 4:55 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Covington County, MS, Simpson County, MS, Smith County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 684 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
108
WUUS54 KJAN 152112
SVRJAN
MSC031-127-129-152155-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CDT SUN JUN 15 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI
SMITH COUNTY IN CENTRAL MISSISSIPPI
SIMPSON COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 455 PM CDT
* AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 4 MILES WEST OF MOUNT OLIVE TO
TO 10 MILES SOUTHWEST OF COLLINS...MOVING NORTH AT 20 MPH.
* SEVERE THUNDERSTORMS WILL...
BE NEAR MAGEE...WILLIAMSBURG AT 420 PM CDT
BE NEAR MOUNT OLIVE AT 430 PM CDT
BE NEAR MIZE...RALEIGH AT 455 PM CDT
DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3180 8975 3153 8960 3192 8945 3216 8963
3199 8978
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:45 PM CDT, 27 minutes earlier.
Area forecast discussion, Jun 15, 3:45 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT SUN JUN 15 2003
ANOTHER BUSY AFTERNOON AS SHOWERS AND THUNDERSTORMS WITH COPIOUS
RAINFALL RATES MOVE IN FROM THE SOUTHWEST. ISSUED A FLASH FLOOD
WATCH THROUGH TONIGHT ACROSS CENTRAL AND SOUTHERN ZONES. THE GROUNDS
ARE FAIRLY SATURATED ACROSS MUCH OF THE CWA WITH FFG VALUES BELOW AN
INCH PER HOUR. MOST OF THE ACTIVITY SHOULD DIMINSH BY MIDNIGHT BUT
THE AIRMASS WILL REMAIN QUITE MOIST THROUGH WEDNESDAY. THE STALLED
FRONTAL BOUNDARY STRETCHING TO THE SW FROM NE ARKANSAS TO NE TEXAS
WL DRIFT A LITTLE CLOSER TO THE DELTA REGION THROUGH WEDNESDAY WHILE
THE UPPER LEVEL TROUGH OVER REMAINS OVER THE ARKLATEX REGION. WL GO
LIKELY POPS DURING THE AFTN AS SHOWERS AND THUNDERSTORMS WILL
REDEVELOP IN THE DAYTIME HEATING.
EXTENDED: THURSDAY A WEAK SFC LOW IS EXPECTED TO FORM OVER THE
WESTERN GULF AND MOVE NORTHEAST INTO THE FLORIDA PANHANDLE.
CIRCULATION AROUND THIS LOW WILL DRAW IN DRIER AIR OVER OUR REGION
MOVING THE REMNANTS OF THE STALLED BOUNDARY SOUTH OF THE CWA. WL
TREND DRIER BUT KEEP SLIGHT CHANCE POPS IN THROUGH SATURDAY AS THE
SUBTROPICAL JET WILL REMAIN OVER CENTRAL TEXAS EXTENDING INTO THE
NORTHERN GULF. SATURDAY AFTERNOON CONVECTION MAY BE ENHANCED DUE TO
THE EXIT REGION OF A JET STREAK MOVING ACROSS CENTRAL LOUISIANA AND
SOUTHERN MISSISSIPPI. DEEPER MOISTURE AND A LITTLE MORE INSTABILITY
WILL WARRANT CHANCE POPS SUNDAY.
PRELIM NUMBERS:
JAN TT 070/086 069/087 069 22775
BBBBB 089/068 090/070 091/070 092/070 090 53332121223
MEI TT 069/087 068/087 069 22765
BBBBB 089/069 090/070 091/070 092/070 090 53332121223
.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
22Hazardous weather outlook, Jun 15, 3:40 PM CDT, 32 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 162040- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 340 PM CDT SUN JUN 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... ...THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF MISSISSIPPI THROUGH THIS EVENING. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF NORTHWEST MISSISSIPPI...EXTREME SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA THROUGH THIS EVENING. SIMILAR TO THE PAST SEVERAL DAYS...DISTURBANCES MOVING THROUGH THE UPPER ATMOSPHERE WILL CONTINUE COMBINING WITH NUMEROUS OUTFLOW BOUNDARIES AND A MOIST UNSTABLE AIRMASS...TO ALLOW THUNDERSTORMS TO DEVELOP OVER THE REGION. THE HIGHEST INSTABILITY WILL EXIST...GENERALLY EAST OF I-55...AND RESULT IN THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS THROUGH THIS EVENING. THE MAIN CONCERN WITH THESE STORMS WILL BE WIND GUSTS BETWEEN 60 AND 70 MPH. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE MONDAY AFTERNOON ACROSS THE REGION. AT THIS TIME...THE AMOUNT OF INSTABILITY LOOKS TO BE INSUFFICIENT TO PRODUCE SEVERE THUNDERSTORMS. HOWEVER...NEW DATA MONDAY MORNING WILL GIVE BETTER CLUES ON THE SEVERE POTENTIAL FOR MONDAY AFTERNOON. STAY INFORMED TO UPDATED FORECASTS. ...FLOODING... BECAUSE OF THE VERY MOIST AIRMASS OVER THE REGION...ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL WITHIN A SHORT AMOUNT OF TIME. RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES WILL BE POSSIBLE IN A SHORT PERIOD OF TIME. LOCALLY HIGHER AMOUNTS...GREATER THAN 2 INCHES...WILL ALSO BE POSSIBLE WITH SOME STORMS. THE HIGHEST POTENTIAL FOR FLOODING RAINS WILL OCCUR SOUTH OF A LINE FROM BASTROP LOUISIANA TO CANTON TO DEKALB MISSISSIPPI. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUIRED THROUGH THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 15, 2:33 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
233 PM CDT SUN JUN 15 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0225 PM 4 S PORT GIBSON MS WIND DAMAGE
06/15/03 CLAIBORNE LARGE LIMBS DOWN. PUBLIC
REPORTLocal storm report, Jun 15, 2:42 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
242 PM CDT SUN JUN 15 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 PM BROOKHAVEN MS FLOODING
06/15/03 LINCOLN HOMES/BUSINESSES FLOODED.
STREET FLOODING.
REPORTED
BY LINCOLN COUNTY EMA.Local storm report, Jun 15, 3:22 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
322 PM CDT SUN JUN 15 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM BROOKHAVEN MS FLOODING
06/15/03 LINCOLN 10 HOMES FLOODED.
REPORTED BY LINCOLN
COUNTY EMA.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:33 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 47 min |
| Jun 15, 2:12 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 43 min |
| Jun 15, 2:35 PM CDT | Flash Flood Warning | JAN | Lincoln | 2 hr |
| Jun 15, 2:40 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 30 min |
| Jun 15, 2:48 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 52 min |
| Jun 15, 3:56 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 49 min |
| Jun 15, 4:02 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 3 hr |
| Jun 15, 4:52 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 38 min |
| Jun 15, 5:11 PM CDT | Flash Flood Warning | JAN | Scott | 119 min |
| Jun 15, 5:28 PM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott | 57 min |
| Jun 15, 6:38 PM CDT | Flash Flood Warning | JAN | Lauderdale | 112 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.